Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 123, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 13, 2000, 2:25 AM CDT for Montgomery County, Stewart County, Tennessee. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 13, 2000, 2:25 AM CDT (07:25 UTC)
- Expired
- May 13, 2000, 3:15 AM CDT
- In force
- 50 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Montgomery County, TN, Stewart County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 2:35 AM CDT | Hail 0.75 | Dover, TN | Local law enforcement reported dime size hail. |
| May 13, 2:45 AM CDT | Thunderstorm Wind 50 E | Clarksville, TN | Law enforcement reported trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 10:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1667 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
674 WUUS54 KOHX 130726 SVRBNA TNC125-161-130815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 225 AM CDT SAT MAY 13 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN MONTGOMERY COUNTY IN TENNESSEE NORTHEASTERN STEWART COUNTY IN TENNESSEE * UNTIL 315 AM CDT * AT 218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL STEWART COUNTY...OR ABOUT 5 MILES EAST OF DOVER...MOVING NORTHEAST AT 50 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SATURDAY MORNING FOR TENNESSEE. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 AM CDT SATURDAY MORNING FOR TENNESSEE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 8:20 PM CDT, 6 hours 5 minutes earlier.
Area forecast discussion, May 12, 8:20 PM CDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 820 PM CDT FRI MAY 12 2000 ACTIVE CDFNT NOW ENTERING SERN MO, WITH NEW SVR TSTM WATCH (280) JUST ISSUED FOR AREAS AS FAR EAST AS SWRN KY. SQUALL LINE CURRENTLY EXTENDS PRETTY MUCH ALONG THE ENTIRE LENGTH OF FNT, WITH A RECENT INCREASE IN TSTM INTENSITY NOTED OVER S-CENTRAL MO. WILL PROBABLY INCREASE POPS OVER OUR WESTERN AREAS TONIGHT INTO THE LIKELY CATEGORY. JUST LIKE LAST NIGHT, TEMPS ARE A LITTLE TRICKY. HOWEVER, WILL PROBABLY LEAVE MIN TEMPS ALONE WHERE RAIN-INDUCED COOLING IS EXPECTED OVERNIGHT AND BUMP THEM UP A LITTLE WHERE RAIN IS LEAST LIKELY, AND CLOUDS AND WIND ARE ABLE TO RETARD NIGHTTIME COOLING. .BNA...NONE. 19
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.